Fatigue with St. John’s Wort and Kava Kava
Answered by: Susan Eagles
Question from : Vickie

I presently am taking St. Johns Wort with Kava Kava. I take the recommended amount of 3 a day, but find I am still dead on my feet. Could the Kava Kava have anything to do with this fatigue?

Kava Kava is a relaxant, used to calm anxiety, tension and muscle spasms. It is known to improve memory and alertness. St. John’s Wort is also a relaxant, so you are getting a double dose of relaxing herbs. Herbs can have different effects on different people. You could try discontinuing one of these herbs to see if that makes a difference in your energy level.

Fatigue may be a symptom of undelying disease which can be determined by blood tests and diagnosed by your doctor. Common non-disease factors include a lack of balance in diet, exercise, work and social life.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.